Your institution is subscribed to Read Institutional Edition. Log in or Sign Up to read full text articles.

JOURNAL ARTICLE

Toxicology case of the month: oral hypoglycaemic overdose

J Soderstrom, L Murray, F F S Daly, M Little
Emergency Medicine Journal: EMJ 2006, 23 (7): 565-7
16794105
A teenager ingests 375 mg of glipizide and 14.5 g of melformin intentionally in a small country town. She presents to the local medical facility with symptoms and signs of hypoglycaemia. Using a risk assessment based approach, the management of suiphonylurea and metformin overdose is discussed. Sulphonylurea overdose invariably results in profound hypoglycaemia that requires resuscitation with IV dextrose and the use of octreotide as an antidote. Metfonnin overdose rarely causes problems.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
16794105
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.